Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 17, NWS New Orleans, LA

March 27, 2009Amite County, Mississippi

NWS New Orleans, LA issued this tornado warning at Mar 27, 2009, 7:24 PM CDT for Amite County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2009, 7:24 PM CDT (00:24 UTC)
Expired
Mar 27, 2009, 8:04 PM CDT
In force
40 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Amite County, MS

What was reported inside it

TimeReportWhereRemark
Mar 27, 7:55 PM CDTTSTM WND DMGGillsberg, MSNUMEROUS TREES DOWN ACROSS ROADS IN THE SOUTHERN PART OF THE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 2:54 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1844 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
2.8
Supercell composite
13.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 280024
TORLIX
MSC005-280130-
/O.NEW.KLIX.TO.W.0017.090328T0024Z-090328T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
724 PM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF LIBERTY...

* UNTIL 830 PM CDT

* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES
  SOUTHWEST OF LIBERTY...OR 11 MILES NORTH OF CLINTON...MOVING
  NORTHEAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  LIBERTY BY 800 PM CDT...
  8 MILES NORTHWEST OF GILLSBERG BY 805 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY TO QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3133 9055 3101 9055 3100 9073 3100 9101
      3111 9095
TIME...MOT...LOC 0023Z 242DEG 19KT 3102 9096

$$


24/RR
1 follow-up statement
000 
WWUS54 KLIX 280104
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
804 PM CDT FRI MAR 27 2009

MSC005-280112-
/O.CAN.KLIX.TO.W.0017.000000T0000Z-090328T0130Z/
AMITE MS-
804 PM CDT FRI MAR 27 2009

...THE TORNADO WARNING FOR SOUTHERN AMITE COUNTY IS CANCELLED...

IN THE SHORT TERM...THIS ENDS THE THREAT OF TORNADOES IN AMITE 
COUNTY. HOWEVER...MORE SEVERE THUNDERSTORMS ARE MOVING ACROSS 
CENTRAL LOUISIANA AND WILL POSE A CONTINUED THREAT OF SEVERE 
THUNDERSTORMS AND POSSIBLE TORNADOES IN THE REGION THROUGHOUT
THE EVENING. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3133 9055 3101 9055 3100 9073 3100 9101
      3111 9095
TIME...MOT...LOC 0102Z 242DEG 19KT 3112 9075

$$


24/RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 27, 4:06 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 27, 4:06 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 PM CDT FRI MAR 27 2009

.DISCUSSION...
BIGGEST CONCERNS ARE IN THE FIRST 24 HOURS OF THE FORECAST PERIOD.
FIRST AND FOREMOST...TORNADO WATCH 79 IS IN EFFECT FOR THE FAR
NORTHWESTERN ZONES. FOR A DISCUSSION CONCERNING THE IMMEDIATE
THREATS ASSOCIATED WITH THAT WATCH...PLEASE REFER TO THE TORNADO
WATCH PRODUCT ISSUED BY THE STORM PREDICTION CENTER.

A DEEP 500 MB TROUGH IS FORECAST TO SWING THROUGH THE LOWER
MISSISSIPPI RIVER VALLEY TONIGHT AND INTO TOMORROW MORNING. AS THE
TROUGH MOVES EASTWARD...STRONG DIVERGENCE IS FORECAST TO HELP
DEEPEN SURFACE LOW OVER THE ARKLATEX REGION. THIS LOW WILL MOVE
QUICKLY NORTHEASTWARD AND WILL PUSH A COLD FRONT THROUGH THE AREA
TONIGHT AND EARLY SATURDAY MORNING.

ALONG AND AHEAD OF THE COLD FRONT...A RATHER POTENT SQUALL LINE IS
EXPECTED TO DEVELOP AND BRING ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS TO THE REGION. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE. BOWING SEGMENTS ALONG THE LINE WILL BE CAPABLE OF
PRODUCING STRONG AND DAMAGING WINDS. LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

LUCKILY...THE SQUALL LINE IS FORECAST TO MOVE THROUGH THE AREA
QUICKLY. THIS WILL HELP KEEP RAINFALL TOTALS MUCH LOWER THAN LAST
NIGHT. OVERALL...FORECASTING AN ADDITIONAL 1-1.5 INCHES ACROSS MOST
AREAS. HOWEVER...A FEW LOCATIONS COULD SEE AS MUCH AS AN
ADDITIONAL 3 INCHES. IF THE RAINFALL DOES HAPPEN TO OCCUR OVER A
VERY SHORT PERIOD...THERE COULD BE ADDITIONAL FLASH FLOODING
CONCERNS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
AREA UNTIL 7AM SATURDAY.

BEHIND THE FRONT...STRONG SUBSIDENCE AND COLD AIR ADVECTION SHOULD
TAKE OVER. EXPECT CLEARING TO WORK ITS WAY WEST TO EAST THROUGHOUT
THE DAY SATURDAY WITH HIGHS GENERALLY IN THE MID 60S. COOL AND DRY
CONDITIONS WILL CONTINUE THROUGH MONDAY.

FEW CHANGES WERE MADE TO THE EXTENDED PERIOD AS MODELS CONTINUE TO
SHOW DIFFERENCES BEYOND TUESDAY. GFS AND ECMWF BOTH FORECAST A COLD
FRONTAL PASSAGE SOME TIME TUESDAY. GFS KEEPS THE AREA UNDER
SOUTHWEST FLOW WITH CONTINUED CONVECTION THROUGH THURSDAY. ECMWF
CONTINUES TO FORECAST DRIER CONDITIONS BEHIND THE FRONT. FOR THE
TIME BEING WILL CONTINUE TO LEAN TOWARD THE GFS AND WILL KEEP
SLIGHT CHANCE OR CHANCE POPS IN THE FORECAST THROUGH THURSDAY.

&&

.AVIATION...
CONVECTION ONE MORE NIGHT. SHRA AND TSRA WILL CONTINUE
TO TRY TO DEVELOP THROUGH THE REMAINDER OF THE AFTN BUT BY THIS EVN
THINGS WILL BEGIN TO QUITE DOWN AT BTR/MSY/GPT. MCB WILL LIKELY
STILL HAVE CONVECTION TO DEAL WITH EARLY THIS EVN. ALL OF THIS WILL
BE SHORT LIVED THOUGH AS A STRONGLY FORCED SQUALL LINE BEGINS TO
MOVE INTO THE REGION JUST BEFORE MIDNIGHT. WITH THE CONVECTION
CEILINGS AND VISBIES WILL GO DOWN. ALSO WITH THE SQUALL LINE TSRA
WINDS COULD APPROACH 65KT OR GREATER. ONCE THE FRONT PASSES WINDS
WILL QUICKLY VEER AROUND TO THE W AND WNW. PROBABLY AROUND 6Z FOR
BOTH BTR AND MCB THEN CLOSER TO 9/10Z AT MSY AND 10/11Z GPT.

&&

.MARINE...
SMALL CRAFT ADVISORIES WILL REMAIN IN PLACE THROUGH SUN
MORNING. ALSO THE COASTAL FLOOD WARNING HAS BEEN EXTENDED TILL 12Z
TOMORROW. STRONG SOUTHERLY FLOW WILL CONTINUE TO KEEP SEAS UP ACROSS
THE COASTAL WATERS. THE WINDS WILL SHIFT BEHIND THE FRONT TOMORROW
AFTERNOON...WHICH WILL KEEP WINDS UP OVER THE WATERS...ALLOWING THE
ADVISORIES TO PERSIST THROUGH TOMORROW NIGHT. TIDES WILL ALSO REMAIN
HIGH THROUGH THE PERIOD...WITH COASTAL FLOODING EXPECTED TO
CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  53  64  40  66 /  80  20   0   0
BTR  53  64  41  66 /  80  20   0   0
MSY  57  64  45  65 /  80  40   0   0
GPT  62  67  42  65 /  80  70   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 AM CDT SATURDAY FOR LAZ038-040-050-
     058-060>064-067>070.

     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR LAZ034>040-
     046>050-056>070.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ550-555-570-
     575.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR GMZ530.

MS...COASTAL FLOOD WARNING UNTIL 7 AM CDT SATURDAY FOR MSZ080.

     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MSZ068>071-077-
     080>082.

&&

AVIATION/MARINE...CAB
REST OF DISCUSSION...95/DM
Hazardous weather outlook, Mar 27, 11:10 AM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CDT FRI MAR 27 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-281615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1110 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER...
THERE IS S MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF THE
INTERSTATE 12 CORRIDOR. ELSEWHERE THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS. THE GREATEST RISK OF SEVERE WEATHER WILL BE LATE
THIS EVENING THROUGH EARLY SATURDAY MORNING. THE MAIN THREATS
ACCOMPANYING THESE STORMS WILL BE STRONG AND DAMAGING WINDS AS
WELL AS ISOLATED TORNADOES.

HEAVY RAINFALL...
ADDITIONAL HEAVY RAINFALL IS POSSIBLE TONIGHT. SOME AREAS MAY
RECEIVE UP TO THREE MORE INCHES OF RAIN THROUGH SATURDAY MORNING.
IF THIS RAIN FALLS DURING A SHORT PERIOD OF TIME...FLOODING OF LOW
LYING AREAS AND SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR THE ENTIRE AREA.

MARINE HAZARDS...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS AND
TIDAL LAKES. PERSISTENT SOUTHEAST WINDS OF AROUND 20 KNOTS WITH
HIGHER GUSTS WILL CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS
OF 6 TO 9 FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE.

COASTAL FLOODING...
STRONG SOUTHEAST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
CONTINUE TO RESULT IN HIGHER THAN NORMAL TIDES. THE STRONGEST
WINDS ARE EXPECTED TO COINCIDE WITH ASTRONOMICAL HIGH TIDE TODAY
AND HIGH TIDES COULD BE 2 TO 3 FEET HIGHER THAN NORMAL TODAY. A
COASTAL FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS OF THE LOUISIANA
AND MISSISSIPPI COASTS FOR DAYTIME HOURS TODAY.

RIVER FLOODING...
DUE TO RECENT HEAVY RAINFALL...SEVERAL AREA RIVERS ARE FORECAST TO
RISE OR REMAIN ABOVE FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MARINE HAZARDS...
SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE
COASTAL WATERS THROUGH SATURDAY MORNING. WINDS WILL SHIFT TO THE
NORTHWEST DURING THE DAY ON SATURDAY AND WILL REMAIN ABOVE 20
KNOTS THROUGH SATURDAY NIGHT. THESE WINDS ARE EXPECTED TO KEEP SEA
HEIGHTS IN THE 6 TO 9 FOOT RANGE DURING THAT TIME. SMALL CRAFT
ADVISORIES ARE IN EFFECT THROUGH SATURDAY NIGHT.

RIVER FLOODING...
SEVERAL LOCAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THIS WEEKEND.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

THUNDERSTORMS...
ANOTHER FRONTAL BOUNDARY IS EXPECTED TO BRING SCATTERED
THUNDERSTORMS TO THE REGION TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING AND TONIGHT.

ADDITIONALLY...SPOTTERS...EMERGENCY MANAGERS...AND FIRST
RESPONDERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND
STATEMENTS FOR UPDATED INFORMATION ON SIGNIFICANT WEATHER THREATS
THIS EVENING. PLEASE PASS ON ANY SEVERE WEATHER OR FLOODING
REPORTS TO THE NATIONAL WEATHER SERVICE.

95/DM

In the hours before

Special weather statement, Mar 27, 5:18 PM CDT, 2 hours 6 minutes before
LAZ034-035-MSZ068-272315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
518 PM CDT FRI MAR 27 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING POINTE
COUPEE PARISH...WILKINSON COUNTY...WEST FELICIANA PARISH...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR ST. FRANCISVILLE...OR ABOUT 2
MILES NORTHWEST OF ST. FRANCISVILLE...MOVING NORTH AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  WAKEFIELD BY 535 PM...
  8 MILES SOUTHEAST OF FORT ADAMS BY 615 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO MARBLE SIZE HAIL AND
WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Local storm report, Mar 27, 5:24 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
524 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TORNADO          3 N PEARL RIVER         30.42N 89.75W
03/27/2009  F1               ST. TAMMANY        LA   NWS STORM SURVEY

            NWS SURVEY INDICATES DAMAGE WAS DUE TO TORNADO. PATH WAS
            WAS ABOUT 150 YARDS WIDE AND 1/3 MILE LONG. 3 HOMES WITH
            SUBSTANTIAL ROOF DAMAGE NEAR HWY 41 JUST NORTH OF
            HICKORY.

0145 AM     TORNADO          18 N DIAMONDHEAD        30.64N 89.37W
03/27/2009  F1               HANCOCK            MS   NWS STORM SURVEY

            NWS STORM SURVEY CONCLUDED DAMAGE WAS DUE TO TORNADO.
            PATH WAS ABOUT 200 YARDS WIDE AND 7 MILES LONG.
            SUBSTANTIAL DAMAGE TO CHURCH ROOF ON HWY 603 AND LARGE
            OUTBUILDING SOUTH OF NECAISE. LARGE TREE DEBRIS BLOCKING
            HWY603, HWY43 AND HWY53

&&

DMANNING
Local storm report, Mar 27, 5:30 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     TORNADO          3 E GONZALES            30.22N 90.87W
03/26/2009  F1               ASCENSION          LA   NWS STORM SURVEY

            TORNADO TOUCHED DOWN IN THE ST AMANT COMMUNITY. ONE HOUSE
            MOVED OFF FOUNDATION AND ROOF BLOWN OFF. LARGE METAL
            COMMERCIAL BUILDING HEAVILY DAMAGED. EMERGENCY MANAGEMENT
            REPORTED TOTAL OF 1 STRUCTURE DESTROYED... 10 STRUCTURES
            SEVERE DAMAGE...20 MODERATE DAMAGE. PATH LENGTH
            APPROXIMATELY 1.75 MILES AND PATH WIDTH 50 YARDS.
            ESTIMATED MAGNITUDE UPPER END EF1...WINDS 100-110MPH.

&&

FREVITTE
Special weather statement, Mar 27, 5:46 PM CDT, 1 hour 38 minutes before
LAZ035-036-MSZ068-069-272345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
546 PM CDT FRI MAR 27 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING EAST
FELICIANA PARISH...AMITE COUNTY...WILKINSON COUNTY...WEST FELICIANA
PARISH...

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTH OF JACKSON...OR ABOUT
6 MILES NORTHEAST OF SPILLMAN...MOVING NORTH AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  CENTREVILLE BY 605 PM...
  6 MILES WEST OF GLOSTER BY 620 PM...
  CROSBY BY 625 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Mar 27, 5:59 PM CDT, 1 hour 25 minutes before
LAZ034-035-MSZ068-280000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
559 PM CDT FRI MAR 27 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING POINTE
COUPEE PARISH...WILKINSON COUNTY...WEST FELICIANA PARISH...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF SIMMESPORT...OR
ABOUT OVER LETTSWORTH...MOVING NORTH AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  7 MILES WEST OF FORT ADAMS BY 625 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO MARBLE SIZE HAIL AND
WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:01 PM CDTFlash Flood WarningLIXAmite, Wilkinson3 hr
Mar 27, 7:06 PM CDTSevere Thunderstorm WarningLIXPike, Walthall54 min
Mar 27, 7:59 PM CDTTornado WarningLIXPike31 min
Mar 27, 8:09 PM CDTSevere Thunderstorm WarningLIXPike, Walthall66 min
Mar 27, 8:55 PM CDTSevere Thunderstorm WarningLIXWalthall65 min
Mar 27, 9:02 PM CDTTornado WarningLIXAmite, Pike28 min
Mar 27, 9:28 PM CDTSevere Thunderstorm WarningLIXPearl River62 min
Mar 27, 9:42 PM CDTFlash Flood WarningLIXWalthall3 hr
Mar 27, 10:21 PM CDTTornado WarningLIXWilkinson24 min
Mar 27, 10:41 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Jackson34 min
Mar 27, 10:59 PM CDTTornado WarningLIXWilkinson31 min
Mar 27, 11:31 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson59 min
Mar 27, 11:50 PM CDTFlash Flood WarningLIXAmite, Wilkinson115 min
Mar 28, 12:14 AM CDTSevere Thunderstorm WarningLIXWilkinson31 min
Mar 28, 12:30 AM CDTFlash Flood WarningLIXPike, Walthall6 hr
Mar 28, 12:45 AM CDTSevere Thunderstorm WarningLIXAmite14 min
Mar 28, 12:51 AM CDTFlash Flood WarningLIXHancock, Harrison, Jackson6 hr
Mar 28, 12:55 AM CDTSevere Thunderstorm WarningLIXHarrison, Jackson39 min
Mar 28, 1:44 AM CDTSevere Thunderstorm WarningLIXAmite, Pike31 min
Mar 28, 2:14 AM CDTSevere Thunderstorm WarningLIXPike, Walthall46 min
Mar 28, 2:27 AM CDTTornado WarningLIXJackson13 min
Mar 28, 4:32 AM CDTRiver Flood WarningLIXHarrison6 days
Mar 28, 7:20 AM CDTAreal Flood WarningLIXHarrison, Jackson4 hr

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.